Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    7
  • comments
    22
  • views
    5,571

Day 2 Of Accutane!

Brittonaccutane

647 views

Hey there,

My name's Brittney, but you can just call me Britt. Having had acne for 9 long years, I have finally decided to end the struggle and go on accutane. After waiting a month and finally finished the multiple blood tests, I got the go-ahead from my derm yesterday afternoon -- then I immediately went and filled my prescription.

I took my first pill yesterday evening with dinner, and just popped my second one about five minutes ago. The only effect I've noticed so far, was a dull pounding headache last night -- which is odd for me, I never get headaches-- but who knows, it could have been from my homework.

By the way, does anyone know whether it matters if you take your pills at the same time every day or not?

Anyways, I guess I'll write a little about my skin...

I went through puberty at 10 (yes, I know -- super early) and have struggled with acne ever since. I basically have blackheads in just about every pore (it's disgusting) as well as some whiteheads and a lot of redness. I'll generally have a couple pimples on and off, usually more whenever my cycle comes around. I have extremely oily skin... so oily that my makeup disappears after about two hours.

Whenever my stress levels get higher - like when I started college - my face and upper neck break out pretty bad. I have tried Proactive, Clean and Clear, PCA skin, St. Ives products, Clinique, and then of course everything my dermatologist has prescribed: Monodox, Penicillin (some form of it, can't remember the name), Tretinoin cream, Clindamycin gel and Tazaroc cream... seems like there's more, but none come to mind right now.

My acne is pretty mild at the moment; I have been on a gluten free diet, which has really seemed to clear up all the inflamed red spots, but again, I still have huges pores and blackheads everywhere as well as some redness. Makeup covers it up pretty well, but I can't wait 'til I don't feel like I have to have on makeup every time I leave the house.

Only close friends know what I look like without makeup, so this is a stretch for me, but here goes:

blogentry-161790-0-83731400-1320871295_t

blogentry-161790-0-73083200-1320871310_t

blogentry-161790-0-74939900-1320871327_t

blogentry-161790-0-01420100-1320871343_t



8 Comments


Recommended Comments

Hi,

I am on day 6 of accutane and the next day after I took my first pill, I had a headache all day long which is pretty unusual for me. The next few days it got better but if anything I take a couple pills of motrin. It sucks especially getting near finals time in college!

Best of luck,

Kelly

Share this comment


Link to comment

Oh okay that's good to know, thanks :) I did have another one after my second pill yesterday, but hopefully they'll start getting better like you said.

Hope everything's going well with yours!

Share this comment


Link to comment

You will notice a HUGE change soon! Your pores will get smaller and tighter, the blackheads and whiteheads will disapear! I'm on day 38 (40mg/day), and I've seen a lot of improvement! Strangely, my skin is NOT dry, only chapped lips. But my oily skin (face) is GONE! My makeup looks good all day and I even started to go out (shopping, etc.) without any makeup on wow!

Good luck :)

Share this comment


Link to comment

Yay! I'm getting excited about that. I've had this skin for so long, I can't wait to see all the changes. I'm taking the same amount, so hopefully things will start happening soon :D

Share this comment


Link to comment

Thanks, I am still getting the headaches, It so far has been the only major side effect. I do take motrin but I try to do it as a last resort. My doctor only said not to take Tylenol or anything with acetaminophen, that has more potential to harm your liver. I just as a precaution space out taking motrin when I take my claravis pill. I am always worried about taking too many pills lol. But my mom is a nurse and in moderation advil should be fine.

Good Luck (:

Share this comment


Link to comment

Yeahh, same here :( That's good to know about the Advil, thanks! I've been trying to stay away from sodas, and lots of fatty foods (although my derm did tell me it helps to take the Claravis with something fatty -- something about absorption) so hopefully my liver will be okay :P

Share this comment


Link to comment

Yeah, see with antibiotics in the past regardless if I ate a ton of food they would still affect my stomach. I try to have a semi full stomach with Claravis and actually (surprisingly) have not had any stomach issues.- very rare for me and pills. I have been trying to drink a ton of green tea and stay away from dairy. I definitely can tell these new breakouts are related to accutane. It sucks but the sooner the better I hope. And I have managed to go two days without Advil, I actually found a small amount of caffeine helped a little with the headaches. So maybe the tea is helping for something!

Share this comment


Link to comment

Well that's awesome they're not affecting you as far as stomach aches go! That would really suck if you had to add that symptom on with everything else that's supposed to come with accutane. I think we have some green tea downstairs; I'll definitely be adding that to my list of good things to drink. :)

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×